• Dear Guest, if you are new here please "sign up" at the top if you'd like to post messages. And if you have used this forum before note we upgraded to new forum software and couldn't transfer the passwords. To get into your account, click on the "log in" button, then click on "Forgot your password?" and reset your password. All previous posts were safely transferred to the new system but custom avatars and private messages unfortunately didn't get moved over. The upside is a newer, simpler, friendly forum.

SJW and SKIN RASH!!!

#1
Hi there!!!
I started to take SJW since 3 weeks ago, about 1000 mg per day in a single dose at night one hour after evening meal. I also started to take C and B vitamins. (I dind't consult a doctor). I decided to take it because I thought It was natural and completely safe.

Then I started to development a very itchy skin rush the Sunday in the back and in the belly. It wasn't harmfull, bu tit was very itchy. I didn't exposed these parts of my body to the sun. Anyway, I continued taking SJW and the vitamins B and C. It got worst (The rash inflamed and spread). I took the pills the sunday, monday and tuesday.

So I thought that I was allergic of any of them. I searched information about them, I found the SWJ can produce hives and skin rash. I stopped to take the pills on Wednesday, and today, Friday, the skin rash has heal a lot. The itchy and inflamation has almost dissapear and there aren't new rash since.

Anyway, in the information that I read:
1 - I shouldn´t had took the pills without food.
2 - I should had took the dose in three times in a day (300mg)
3- The skin rash is a side effect and I should have stopped the medication since the first break.

In some places it say it's harmless rash, in others say I should see a doctor.

Anyway, my questions are:

1 - Is it a common side effect?
2 - Should I stop to take SJW?
3 - If I follow the recommended dose, can I will be able to take again SJW without problems?
4 - Is there an alternative to SJW?

Anyway, I hope someone can help me because I felt that these mix of pills started to have a good reaction in my mood and my energy.

Greetings form México!!!
 

Baboo

New Member
#2
Hi Nusrat. Welcome to the forum. I too have a skin sensitivity to sjw. Mine isn't as bad as yours but I don't take the full dose at one time either. The first time I took (1) pill my ring finger swelled so bad I didn't think I'd get my ring off. Stopped taking it for a few days and began again. When I resumed (1 a day) for 3 weeks, I broke out in different areas, usually arms and legs. I would itch for a few hours after I took the dose and then it would go away. But I never had a "rash" stay. I continued and put up with the "minor" itching because I wanted it to work so bad. I then added a second dose spread out away from the first one. (one in the morning and one in the afternoon). I still had some itching but not bad enough to quit. Now it's been almost 3 months and I barely get a reaction at all. I was afraid that when summer came I wouldn't be able to be in the sun because my skin was sensitive to the sjw, but it's been fine. I haven't even used sunscreen. :dance: I haven't added the 3rd dose yet, but am planning to real soon because 600 isn't enough for the depression. But I"m better than I was. I believe my depression is more on the severe side.

My suggestion to you is to go to a low dose and see what happens. If you really want to use it, it's worth a try. Or try a different brand. I know it's frustrating now that you've been on such a high dose and feeling better. There isn't much in the archives on "rash or itching." So I just had to go to a low dose and slowly add. Like I said, I really wanted for it to work. Some suggest it could be other additives in the wort and not the wort itself and to try another brand. But for me, I'm alergic to grasses, etc. so am pretty sure it's the flower itself. Maybe someone else can suggest an alternative. I haven't tried any other natural herbs myself. My best to you in whatever you decide. :wobblyeyes: Connie
 
#3
Thanks for the INFO Baboo!!!

The skin rash I have is very mild (compared with the photos I saw in internet). There are red spots. They have become to heal and dissapear since I stopped to take the SWJ. The problem is that the rash is so itchy!!!

I'll try your recomendations as soon the rash dissapear completely... I will try another brand and I am going to reduce the dose.

I have felt with more energy and better since the last week. I tried Paxil when I was younger, but I had a lot of vivid dreams!!!

Thanks, and greetings from Mexico!!!
 

kelly

Administrator
Staff member
#4
The skin rash is very likely an allergic reaction. But don't worry, it disappears over time even if you keep taking SJW at the same amount. However a better option is to take a much lower dosage and build up to the recommended amount over several weeks, at least, giving your body some time to adjust. That should make a big difference and likely your rash will not reappear or very minimally.
 
#5
Kelly said:
The skin rash is very likely an allergic reaction. But don't worry, it disappears over time even if you keep taking SJW at the same amount. However a better option is to take a much lower dosage and build up to the recommended amount over several weeks, at least, giving your body some time to adjust. That should make a big difference and likely your rash will not reappear or very minimally.
Thanks for your answer, Kelly!!!

Since I stopped to take SJW, the rash has heal and become to disspear. As you said, I think also it was an allergic reaction. It was worst that It should because I continued to take SJW even when the rash started to spread.

Today, the itchy has almost gone (I think it was the worst part of it). The rash was red and incredible itchy!!! It wasn´t painful, but annoying.

I will try the next week a lower dosage, anyway, what labels do you recommend me? And where can I find them? I live in Mexico, but I have relatives in the USA.

Thanks and Greetings!!!
 
Top